Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 5, 2008, 8:58 AM CST for 18 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 8:58 AM CST (14:58 UTC)
- Expired
- Jan 5, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 051458 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 858 AM CST SAT JAN 5 2008 ...STRONG WINDS OF 30 TO 35 MPH LIKELY TODAY MAINLY ALONG AND NORTH OF A LINE FROM STERLING CITY TO SAN ANGELO TO SAN SABA... .A STRONG LOW PRESSURE SYSTEM MOVING INTO THE CENTRAL PLAINS TODAY WILL CAUSE STRONG WINDS TO DEVELOP ACROSS A LARGE PART OF WEST CENTRAL TEXAS. TXZ054-065-066-072-073-098-113-127-128-139-140-154-052300- /O.CAN.KSJT.LW.Y.0001.000000T0000Z-080105T2300Z/ /O.NEW.KSJT.WI.Y.0001.080105T1458Z-080106T0000Z/ NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-CALLAHAN- COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE... BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE...CLYDE...BAIRD...CROSS PLAINS... COLEMAN...BROWNWOOD...BRADY 858 AM CST SAT JAN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL BRING STRONG SOUTH WINDS OF 35 MPH. SOME GUSTS TO 40 MPH ARE LIKELY. THE WINDS WILL WEAKEN BY LATE AFTERNOON...BUT WILL REMAIN GUSTY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE HELP PREVENT THE DEVELOPMENT OR SPREAD OF GRASS FIRES SINCE THERE ARE ABUNDANT DRY GRASSES ACROSS THE REGION. $$ TXZ049-064-071-099-114-155-052300- /O.NEW.KSJT.WI.Y.0001.080105T1458Z-080106T0000Z/ FISHER-STERLING-IRION-THROCKMORTON-SHACKELFORD-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...STERLING CITY... MERTZON...THROCKMORTON...WOODSON...ALBANY...SAN SABA 858 AM CST SAT JAN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL BRING STRONG SOUTH WINDS OF 35 MPH. SOME GUSTS BETWEEN 35 AND 40 MPH ARE LIKELY. THE WINDS WILL WEAKEN BY LATE AFTERNOON...BUT WILL REMAIN GUSTY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE HELP PREVENT THE DEVELOPMENT OR SPREAD OF GRASS FIRES SINCE THERE ARE ABUNDANT DRY GRASSES ACROSS THE REGION. $$
1 follow-up statement
000 WWUS74 KSJT 051956 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 156 PM CST SAT JAN 5 2008 TXZ064>066-071>073-139-140-154-155-052100- /O.CAN.KSJT.WI.Y.0001.000000T0000Z-080106T0000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...COLEMAN... BROWNWOOD...BRADY...SAN SABA 156 PM CST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. $$ TXZ049-054-098-099-113-114-127-128-060000- /O.CON.KSJT.WI.Y.0001.000000T0000Z-080106T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 156 PM CST SAT JAN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL BRING STRONG SOUTH WINDS OF 30 MPH. SOME GUSTS TO AROUND 35 MPH ARE LIKELY. THE WINDS WILL WEAKEN BY LATE AFTERNOON...BUT WILL REMAIN GUSTY THROUGH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE HELP PREVENT THE DEVELOPMENT OR SPREAD OF GRASS FIRES SINCE THERE ARE ABUNDANT DRY GRASSES ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 5:01 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 5, 5:01 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 501 AM CST SAT JAN 5 2008 .AVIATION... LOW CLOUDS ALREADY MOVING ACROSS THE NORTHWEST HILL COUNTRY THIS MORNING WITH RATHER STRONG LOW LEVEL JET OVERHEAD. WILL SEE MVFR CEILINGS ACROSS WEST CENTRAL TEXAS TAF SITES THROUGH MID MORNING. SURFACE WINDS WILL CONTINUE TO BE RATHER LIGHT FOR A FEW MORE HOURS SO WILL CONTINUE MENTION OF LOW LEVEL WIND SHEAR UNTIL AFTER SUNRISE FOR MOST AIRPORTS. WINDS WILL PICK UP BY MID MORNING WITH BREEZY CONDITIONS THROUGH MUCH OF THE DAY. LOW CLOUDS RETURN AGAIN TOWARD MORNING ON SUNDAY. && .PREV DISCUSSION... /ISSUED 338 AM CST SAT JAN 5 2008/ SHORT TERM... WARM UP WILL CONTINUE THIS WEEKEND INTO THE MID AND UPPER 70S. STRONG ZONAL FLOW ALOFT WILL HELP DEVELOP A STRONG SURFACE TROUGH EAST OF THE ROCKY MOUNTAINS. WINDY WITH THE TIGHTEST PRESSURE GRADIENT/STRONGEST WINDS IN THE BIG COUNTRY AND CONCHO VALLEY. LONG TERM... PACIFIC TROUGH WILL EASTWARD INTO THE CENTRAL PLAINS EARLY NEXT WEEK. WITH MOST OF THE UPPER SYSTEM TO THE NORTH...WEST CENTRAL TEXAS WILL BE DRY SLOTTED IN THE MID LEVELS...WITH LITTLE CHANCE OF RAIN MONDAY/MONDAY NIGHT. IF OCCURS...WOULD BE MAINLY SPRINKLES. DRY WESTERLY AIR WILL MOVE IN BEHIND A PACIFIC FRONT MONDAY NIGHT. WILD FIRE DANGER WILL BE ELEVATED TUESDAY AS HIGH PRESSURE BUILDS IN...AND ALSO ON WEDNESDAY AS A LEE TROUGH REDEVELOPS QUICKLY IN THE PANHANDLE. GFS AND ECMWF MODELS HAVE A COLD FRONT MOVE THROUGH THURSDAY OR FRIDAY AFTER ANOTHER UPPER TROUGH MOVES THROUGH. NO RAIN UNFORTUNATELY AS WC TEXAS AGAIN DRY SLOTTED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 75 54 79 52 / 0 0 0 10 SAN ANGELO 74 49 79 51 / 0 0 0 10 JUNCTION 74 48 78 50 / 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR BROWN- CALLAHAN-COKE-COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN- RUNNELS-TAYLOR-TOM GREEN. && 08
Hazardous weather outlook, Jan 5, 5:27 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 527 AM CST SAT JAN 5 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 527 AM CST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR AREA LAKES ACROSS WEST CENTRAL TEXAS AS WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS OVER 35 MPH. WITH THE STRONG WINDS...THE WILDFIRE DANGER WILL REMAIN ELEVATED. LITTLE RAIN HAS RESULTED IN VERY DRY GROUND COVER ACROSS WEST CENTRAL TEXAS. THE GUSTY WINDS THIS AFTERNOON COULD CAUSE A FIRE TO SPREAD RAPIDLY. RESIDENTS ARE URGED TO OBSERVE OUTDOOR BURN BANS AND TO PROPERLY DISPOSE OF LIT CIGARETTES OR ANY OTHER BURNING MATERIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:54 AM CST | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Haskell and 6 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.